Yasmin pill causing severe depression - PCOS UK (Verity)

PCOS UK (Verity)
5,586 members1,623 posts

Yasmin pill causing severe depression

Saladgirl86
Saladgirl86

Hi ladies

I'm just after some urgent advice-

I've been on yasmin pill since June 2019 for treatment for my pcos after about 10 years of trying different treatments and investigations etc

I must admit the yasmin works amazing on my physical symptoms such as period cramps cut by half- short periods 4 days instead of previously 7-10 - regular periods - lighter periods- clear amazing skin - hair growth on my face is a lot less- hair on my head had grown back thick and glossy- losing weight faster and just feeling more balanced for the physical symptoms anyway

However I am experiencing extreme mood swings to the point where I feel suicidal and also I'm crying involuntary especially out in public I cannot control my emotions its weried as this feeling just comes over me and its overwhelming and I can't seem to control it

I'm afraid to tell my consultant in case they take the pill off me and I'm actually afraid to come off it as I feel so much better physically

Are there any alternatives out there for me to try ?

I feel like I'm in the middle of the devil and the feel blue sea to be honest I'm really struggling

I'm worried that my hormones are so messed up i will do some serious harm one day and i dont want to get to this point

Please help any advice I'd be extremely grateful

I see my consultant next month

Any advice will be much appreciated xxx

7 Replies
oldestnewest
KristineMaria
KristineMariaAdministrator

So sorry you're feeling this way.

I had a similar experience and the last combination pill I tried didn't affect my mood but pushed my blood pressure up so I can't take them anymore.

I was then tried on the progesterone only pill and I am now on my third mirena coil and choose to supplement with inositol.

There are options so please do speak to your GP and explain how you feel and your worries about coming away from birth control altogether, and if you aren't happy with their response you can ask for a second opinion from another doctor in the surgery.

Do you have someone who can go with you to your appointment?

Pam55
Pam55
in reply to KristineMaria

Hi KristineMaria,

I too have come off the combination pill recently due really high blood pressure. I am on the waiting list to have the Mirena coil put in but I have recently found out that the progesterone only mini-pill called Norgeston contains levonorgestrel, exactly the same as the Mirena coil. (I will be seeing the GP to ask about this next week.)

I hope you don't mind - why did you opt for the Mirena coil rather than the progesterone only mini-pill? Did it also increase your blood pressure?

Thanks

KristineMaria
KristineMariaAdministrator
in reply to Pam55

Personally I also have Endometriosis. The mini pill was quite strong and I got a bad acne outbreak and bloating with it but the mirena coil was more localised - overall it was a better option but I found the pill form too much.

The pill option is definitely worth a try first to see how you react. It’s the oestrogen in the combi that is associated with high blood pressure.

Pam55
Pam55
in reply to KristineMaria

Thanks for your reply. I'm worried about getting acne, the combined pill stopped the spots happening and cleared it up. I will speak to my GP about it.

Thanks!

Pam55
Pam55
in reply to KristineMaria

Hi,

I forgot to ask which mini-pill did you take? Was it Norgeston?

Thanks

KristineMaria
KristineMariaAdministrator
in reply to Pam55

Gosh it was like 10 years ago I can’t remember sorry!

Pam55
Pam55
in reply to KristineMaria

Its okay - thanks anyway!

You may also like...